MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX WITH NEEDLES - MINITAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX WITH NEEDLES - MINITAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205695
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a mpfl repair on patella, after removing the needle tab and pulling the inserter out, the q-fix anchor came out of the bone when the surgeon gave a light pull by hand to test it and nothing remained in the wound.Surgery was completed with a smith and nephew back up device with mayo needles, no voids remained in the patient, a q-fix ultra drill was used to re-drill the bone hole in the same location.There was a delay of less than 30 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: corrected information in d3.This report was inadvertently submitted under manufacturer number ¿3006524618¿, the correct manufacturer number is ¿1219602.¿.

Brand Name
Q-FIX WITH NEEDLES - MINITAPE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21048801
Report Number3006524618-2024-00579
Device Sequence Number11615206
Product Code MBI
UDI-Device Identifier00885556885642
UDI-Public885556885642
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K231376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205695
Device Lot Number2159814
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown